Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 35, NWS Paducah, KY

April 9, 2011Pike County, Indiana

NWS Paducah, KY issued this severe thunderstorm warning at Apr 9, 2011, 9:48 AM EDT for Pike County, Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2011, 9:48 AM EDT (13:48 UTC)
Expired
Apr 9, 2011, 10:15 AM EDT
In force
27 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Pike County, IN

The radar

The Evansville,IN radar (KVWX), 52 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 8:25 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 1.8 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1370 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

882 
WUUS53 KPAH 091348
SVRPAH
INC125-091415-
/O.NEW.KPAH.SV.W.0035.110409T1348Z-110409T1415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
848 AM CDT SAT APR 9 2011

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PIKE COUNTY IN SOUTHWEST INDIANA...

* UNTIL 915 AM CDT.

* AT 845 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES NORTHEAST OF
  WINSLOW..AND MOVING EAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  WINSLOW...
  PETERSBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INDOORS. STAY TUNED TO
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER
INFORMATION.

&&

LAT...LON 3853 8716 3854 8711 3851 8706 3824 8707
      3824 8708 3825 8732 3852 8731 3854 8727
      3855 8718
TIME...MOT...LOC 1348Z 272DEG 38KT 3845 8710
WIND...HAIL 60MPH 0.75IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 4:01 AM EDT, 5 hours 47 minutes earlier.

Area forecast discussion, Apr 9, 4:01 AM EDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
301 AM CDT SAT APR 9 2011

.DISCUSSION...
KPAH 88D ALREADY SHOWS SOME DEVELOPING SHOWERS ACROSS PAH FA.
HOWEVER RADAR MOSAIC SHOWS MORE EXTENSIVE DEVELOPMENT OF
SHOWERS/STORMS UPSTREAM OVER PTNS MO...TO TOP RIDGE AND AFFECT
MAINLY OUR NRN PTNS FA/POTENTIALLY ERN PTNS FA LATER THIS AM.
MODELS SHOW H5 HEIGHTS RISING 20-30DM OVER COURSE OF THE DAY...SO
SHOULD SEE CAPPING OF ATMOSPHERE FROM SOUTHWEST TO NORTHEAST
THROUGH THE PM HOURS...EFFECTIVELY ENDING POPS FROM LATE TODAY
THROUGH TONIGHT. UNTIL THEN...SLGT RISK SVR CONTINUES...SEE SWODY1
FOR DETAILS.

SUNDAY WILL BE VERY WINDY. MODEL SOUNDINGS/BUFKIT MIX DOWN WINDS
SUSTAINED 20-30 MPH WITH GUST POTENTIAL TO 40 MPH ON WARM SLYS-
SWLYS. MONDAY IS NOT TOO MUCH DIFFERENT AS POST FRONTAL WINDS
SHIFT TO W-NWLYS...WILL OUTLOOK BOTH PERIODS FOR WIND POTENTIAL IN
HWO.

WARM 80S EXPECTED BOTH TODAY AND TOMORROW...SHOULD MUTE POST
FRONTALLY ABOUT 10-15F FOR MONDAY...LEVELLING OFF THE REMAINDER OF
THE WEEK. NO CHANGES BEYOND DAY 4.

&&

.AVIATION...
VFR CONDITIONS EXPECTED A MAJORITY OF THE OVERNIGHT.  ISOLATED
SHRA/TSTM ARE POSSIBLE THROUGH DAYBREAK...AND INCLUDED VCSH WITH VFR
CB UNTIL 16Z. ANY SHRA OR TSRA WOULD LIKELY PRODUCE BRIEF MVFR
CONDITIONS. WINDS WILL BE FROM THE SOUTH TO SOUTHWEST AT 5 TO 15
KTS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 9, 8:47 AM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
747 AM CDT SAT APR 9 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-101000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
747 AM CDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL NOON TODAY FOR MUCH
OF SOUTHEAST ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY...AND
VERY FAR SOUTHEAST MISSOURI. REFER TO THE WATCH FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE FORECAST SUNDAY NIGHT INTO MONDAY AND AGAIN
WEDNESDAY NIGHT THROUGH FRIDAY. THIS INCLUDES A SLIGHT RISK OF
SEVERE STORMS IN WESTERN PORTIONS OF SOUTHEAST MISSOURI.

SUNDAY WILL BE VERY WINDY...WITH SUSTAINED SOUTH OR SOUTHWEST
WINDS 15 TO 30 MPH GUSTING TO 40 MPH AT TIMES. MONDAY WILL ALSO BE
WINDY AS POST FRONTAL WINDS SHIFT TO WEST AND NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR THE WATCH AREA.

In the hours before

Local storm report, Apr 9, 8:31 AM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
731 AM CDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HAIL             WAYNE CITY              38.35N 88.59W
04/09/2011  E0.25 INCH       WAYNE              IL   TRAINED SPOTTER

            PEA SIZED HAIL IN WAYNE CITY

&&

DAVIDH
Local storm report, Apr 9, 8:57 AM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
757 AM CDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     HAIL             METROPOLIS              37.15N 88.71W
04/09/2011  M0.25 INCH       MASSAC             IL   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN THE COMMUNITY.

&&

SMITTY
Special weather statement, Apr 9, 9:02 AM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
802 AM CDT SAT APR 9 2011

ILZ083-087-090-091-INZ085>087-KYZ007-008-010-011-013>018-021-091400-
POPE IL-HARDIN IL-GALLATIN IL-WHITE IL-VANDERBURGH IN-WARRICK IN-
POSEY IN-HENDERSON KY-UNION KY-WEBSTER KY-HOPKINS KY-CRITTENDEN KY-
LIVINGSTON KY-MUHLENBERG KY-CALDWELL KY-LYON KY-CHRISTIAN KY-
MARSHALL KY-
802 AM CDT SAT APR 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHITE COUNTY IN
SOUTHEAST ILLINOIS...AND GALLATIN...HARDIN AND SOUTHERN POPE
COUNTIES IN SOUTHERN ILLINOIS...AND SOUTHERN POSEY...SOUTHWESTERN
WARRICK AND SOUTHERN VANDERBURGH COUNTIES IN SOUTHWEST INDIANA...AND
HOPKINS...WEBSTER...UNION AND HENDERSON COUNTIES IN NORTHWEST
KENTUCKY...AND NORTHWESTERN CHRISTIAN AND WESTERN MUHLENBERG COUNTIES
IN SOUTH CENTRAL KENTUCKY...AND NORTHERN
MARSHALL...LYON...CALDWELL...LIVINGSTON AND CRITTENDEN COUNTIES IN
WESTERN KENTUCKY UNTIL 900 AM CDT...

AT 757 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH HAIL UP TO DIME SIZED...AND VERY
STRONG WINDS AROUND 50 MPH POSSIBLE. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM JUNCTION TO 6 MILES SOUTH OF GRAND
RIVERS...MOVING EAST AT 60 MPH.

LOCATIONS THAT MAY BE IMPACTED INCLUDE KUTTAWA...MARION...
EDDYVILLE...FREDONIA...STURGIS...UNIONTOWN...MORGANFIELD...
CRESWELL...MOUNT VERNON...FARMERSVILLE...BRECKINRIDGE CENTER...
WHEATCROFT...PRINCETON...WAVERLY...CLAY...FRYER...OLNEY...
PROVIDENCE...CORYDON...DIXON...DAWSON SPRINGS...NEBO...HENDERSON...
ROBARDS...EVANSVILLE...SEBREE...ST. CHARLES...SLAUGHTERS...
EARLINGTON...MADISONVILLE...HANSON...MORTONS GAP...NORTONVILLE...
NEWBURGH...HEBBARDSVILLE AND WHITE PLAINS.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM AS WELL. THIS STORM
WILL PRODUCE VERY HEAVY RAIN...WHICH MAY RESULT IN STANDING WATER ON
AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY
RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
Local storm report, Apr 9, 9:13 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
813 AM CDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 AM     HAIL             GRAYVILLE               38.26N 88.00W
04/09/2011  M0.25 INCH       WHITE              IL   TRAINED SPOTTER

            PEA SIZE HAIL WITH STORM WINDS GUSTING 30 TO 35 MPH.

&&

SMITTY
Special weather statement, Apr 9, 9:31 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
831 AM CDT SAT APR 9 2011

ILZ091-INZ082-086>088-KYZ010-011-013>021-091430-
HARDIN IL-VANDERBURGH IN-PIKE IN-WARRICK IN-SPENCER IN-HENDERSON KY-
DAVIESS KY-UNION KY-MCLEAN KY-WEBSTER KY-HOPKINS KY-CRITTENDEN KY-
MUHLENBERG KY-CALDWELL KY-LYON KY-CHRISTIAN KY-
831 AM CDT SAT APR 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARDIN COUNTY IN SOUTHERN
ILLINOIS...AND SPENCER...WARRICK...PIKE AND VANDERBURGH COUNTIES IN
SOUTHWEST INDIANA...AND HOPKINS...WEBSTER...MCLEAN...UNION...DAVIESS
AND HENDERSON COUNTIES IN NORTHWEST KENTUCKY...AND NORTHERN CHRISTIAN
AND MUHLENBERG COUNTIES IN SOUTH CENTRAL KENTUCKY...AND NORTHERN
LYON...NORTHERN CALDWELL AND EASTERN CRITTENDEN COUNTIES IN WESTERN
KENTUCKY UNTIL 930 AM CDT...

AT 829 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH UP TO DIME SIZE HAIL...AND VERY
STRONG WINDS AROUND 50 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF DARMSTADT TO PROVIDENCE...MOVING
EAST AT 45 MPH. 50 MPH WINDS WERE JUST REPORTED NEAR MORGANFIELD
KENTUCKY IN UNION COUNTY.

LOCATIONS THAT MAY BE IMPACTED INCLUDE DAWSON SPRINGS...DIXON...
NEBO...HENDERSON...EVANSVILLE...MELODY HILL...ROBARDS...ST.
CHARLES...ELBERFELD...SEBREE...EARLINGTON...MADISONVILLE...
SLAUGHTERS...MORTONS GAP...NEWBURGH...NORTONVILLE...HANSON...
CHANDLER...LYNNVILLE...HEBBARDSVILLE...BEECH GROVE...WHITE PLAINS...
PETERSBURG...SPURGEON...BOONVILLE...ST. JOSEPH...WINSLOW...STANLEY...
GRAHAM...EUREKA...CALHOUN...SACRAMENTO...FOLSOMVILLE...WEIR...
MOSELEYVILLE...BREMEN...TENNYSON...GREENVILLE...POWDERLY...
OWENSBORO...SOUTH CARROLLTON...ISLAND...LIVERMORE...CENTRAL CITY...
GENTRYVILLE...CHRISNEY...ROCKPORT...DALE...MASONVILLE...DRAKESBORO...
GRANDVIEW...DUNMOR...SANTA CLAUS...KNOTTSVILLE AND WHITESVILLE.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM AS WELL. THIS STORM
WILL PRODUCE VERY HEAVY RAIN...WHICH MAY RESULT IN STANDING WATER ON
AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY
RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
Local storm report, Apr 9, 9:39 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
839 AM CDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 AM     TSTM WND GST     1 W FORT BRANCH         38.25N 87.59W
04/09/2011  M50 MPH          GIBSON             IN   TRAINED SPOTTER

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 8:53 AM EDTSevere Thunderstorm WarningPAHGibson, Posey37 min
Apr 9, 9:05 AM EDTSevere Thunderstorm WarningPAHGibson, Pike40 min
Apr 9, 10:15 AM EDTSevere Thunderstorm WarningPAHSpencer10 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.